Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 20, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 11, 2000, 12:11 AM CDT for Hancock County, McDonough County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2000, 12:11 AM CDT (05:11 UTC)
- Expired
- Jul 11, 2000, 5:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Hancock County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 134 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4807 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 110521 FFWDVN ILC067-109-111000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1211 AM CDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS HANCOCK COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 500 AM CDT * AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE LOCATED OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT PORTIONS OF SOUTHWESTERN HANCOCK COUNTY HAVE SEEN BETWEEN 3 AND 4 INCHES OF RAIN AND NORTHERN PORTIONS OF MCDONOUGH COUNTY HAVE SEEN BETWEEN 2 AND 3 INCHES OF RAIN IN THE LAST 2 HOURS. MOST OF THE REST OF BOTH COUNTIES HAVE ALREADY SEEN BETWEEN 1 AND 2 INCHES OF RAINFALL. * THUNDERSTORMS WERE CONTINUOUSLY REDEVELOPING AND MOVING SOUTHEAST OVER THE WARNED AREA. RAINFALL RATES WITH ADDITIONAL SHOWERS AND THUNDERSTORMS MAY APPROACH 1.5 INCHES PER HOUR...LEADING TO SOME LOCATIONS SEEING RAINFALL TOTALS FROM 5 TO 6 INCHES AND THE LIKELIHOOD OF FLASH FLOODING IN PORTIONS OF THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. CROSBIE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:02 PM CDT, 9 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 3:02 PM CDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 PM CDT MON JUL 10 2000 18Z SURFACE ANALYSIS HAS TWO WEAK LOWS ALONG THE FRONT...ONE NEARING KDSM AND THE OTHER NORTHEAST OF KCNK. THE FRONT RUNS FROM THE FIRST LOW TO NEAR KCID AND THEN TOWARD FAR SOUTHEAST WISCONSIN SOUTH OF KMKE. OUTFLOW BOUNDARY IS JUST SOUTH OF THE FRONT RUNNING FROM ABOUT KAWG TO KCHI. SURFACE RIDGE RUNS FROM THE ARROWHEAD OF MINNESOTA TO SOUTH OF KPIR AND THEN INTO SOUTHEAST COLORADO. VISIBLE IMAGERY SHOWS CI DEBRIS FROM MORNING CONVECTION OVER THE AREA WITH SOME AC. TCU AND SMALL CBS ARE DEVELOPING ALONG THE OUTFLOW BOUNDARY WITH IR INDICATING COOLING TOPS. WATER VAPOR AND PROFILER DATA INDICATE A CIRCULATION AT H85 IN SOUTHWEST IOWA WITH ANOTHER SHORTWAVE IN EASTERN NEBRASKA AT H5. TROPICAL CONNECTION CONTINUES UP THROUGH THE ROCKIES WITH MONSOONAL MOISTURE AND LIGHTNING DATA INDICATING CONVECTION ALREADY UNDERWAY. ONE ADDITIONAL SHORTWAVE IS MOVING FROM NORTHWEST MEXICO INTO NEW MEXICO/ARIZONA AREA. REGIONAL RADAR SUMMARY SHOWS CONVECTION DEVELOPING AS WELL ACROSS SOUTHERN IOWA. MOISTURE ANALYSIS HAS LOW TO MID 70 DEW POINTS ACROSS THE AREA THAT QUICKLY DROP INTO THE MID AND UPPER 60S BEHIND THE TRUE FRONT IN WISCONSIN. PROBLEMS THIS PACKAGE ARE USUAL CLOUDS/TEMPS WITH THE ADDITION OF PRECIP TIMING...SEVERE POTENTIAL...AND HEAVY RAIN. 12Z MODELS INITIALIZED FAIRLY WELL IN REGARDS TO THE SYNOPTIC SCALE BUT HAD PROBLEMS AT THE MESOSCALE WHICH IS QUITE EVIDENT AT 18Z. MODELS ARE HAVING TROUBLE RESOLVING THE FRONT AND OUTFLOW BOUNDARY ...AND THUS MELD THEM TOGETHER AND FURTHER SOUTH. NONE OF THEM ARE CATCHING THE MESO CIRCULATION ACROSS IOWA BUT THE AVN HINTS AT THE SHORTWAVE INTO EASTERN NEBRASKA. SURFACE MOISTURE IS NOT BEING HANDLED WELL EITHER. ETA NOT BAD IN SPOTS AND SAME WITH AVN. THEREFORE WILL USING A MIX MATCH OF THE MODELS FOR THIS FORECAST. IN THE NEAR SHORT TERM CONCEPTUAL MODELS AND TRENDS FROM 18Z RUC INDICATE TRUE FRONT TO SLOWLY SINK SOUTH. NATURAL CONVERGENCE ALONG THE OUTFLOW BOUNDARY TO PROVIDE THE FOCUS FOR THE NEXT ROUND OF TSRA DEVELOPMENT...MAINLY ACROSS THE SOUTHERN PART OF THE FORECAST AREA. PLENTY OF JUICE TO WORK WITH SO AREAS ALONG/SOUTH OF HIGHWAY 34 SHOULD HAVE THE BEST CHANCES OF PRECIP TONIGHT. SEVERE POTENTIAL THERE GIVEN INSTABILITY SO WILL HAVE TO WATCH TRENDS CLOSELY. NORTHERN TWO THIRDS OF FORECAST AREA WILL GO LOW POP CHANCES WITH IDEA ANY PRECIP TO BE ISOLATED. MODELS SOMEWHAT SUPPORT THIS WITH SOME QG FORCING AND INITIAL AREAS OF LOWER CONDENSATION PRESSURE DEFICITS. TUESDAY FRONT SHOULD HAVE MOVED SOUTH OF THE AREA WITH NICE EASTERLY FLOW. DEW POINTS SHOULD BE SOMEWHAT LOWER AS WELL AS TEMPERATURES. MODELS INDICATE DOWNWARD MOTION WITH SOME MOISTURE TRAPPED SO DIURNAL CU SHOULD DEVELOP AS IT DID TODAY IN WISCONSIN. TUESDAY NIGHT/WEDNESDAY MORNING IS THE BIG QUESTION. MODELS SHOW FRONT MOVING BACK NORTH WITH A REASONABLE LLJ IN THE PLAINS. GOOD QG FORCING SO EXPECT ANOTHER MCS TO FIRE IN THE PLAINS AND MOVE ACROSS IOWA. SHORTWAVE MOVING INTO ARIZONA/NEW MEXICO IS THE LIKELY INITIATOR FOR THIS MCS. HEAVY RAIN A THREAT AS WELL. WILL NOT ISSUE ANY HEADLINES BUT WILL ISSUE ESF TO RAISE AWARENESS TO THE SERIOUSNESS OF THE SITUATION. PRECIP TO LIKELY CONTINUE FOR A GOOD CHUNK OF WEDNESDAY AND IF A GOOD COLD POOL DEVELOPS...TEMPERATURES WOULD BE QUITE COOL. DEPENDING ON HOW QUICK MCS MOVES...PRECIP MAY OR MAY NOT CONTINUE INTO WEDNESDAY EVENING. FOR NOW WILL LEAVE DRY AND MODELS WOULD SUPPORT THIS WITH STRONG DOWNWARD MOTION. EXTENDED WISE...WILL CONTINUE WITH CONTINUITY AND KEEP CHANCE POPS IN FOR THURSDAY. FRIDAY/SATURDAY LOOK TO BE DRY. FWC/FAN/MAV NUMBERS SHOWING CONSIDERABLE DIFFERENCES IN TEMPERATURES. ATTM LEANING TOWARD USING THE COOLER FAN NUMBERS. COORDINATED WITH DSM..LSE...CHI...ILX...AND STL. .DVN...NONE. TI N
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:00 AM CDT | Flash Flood Warning | DVN | Hancock | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.